Alert archive / Idaho / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 22, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Aug 8, 2003, 4:36 PM MDT for Bonneville County, Idaho. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2003, 4:36 PM MDT (22:36 UTC)
- Expired
- Aug 8, 2003, 5:15 PM MDT
- In force
- 39 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
County Bonneville County, ID
The radar
The Pocatello radar (KSFX), 81 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 10.6 hours before the alert went out and 289 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3407 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPIH 082236 SVRPIH IDC019-082315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 435 PM MDT FRI AUG 8 2003 THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL BONNEVILLE COUNTY IN IDAHO * UNTIL 515 PM MDT * AT 428 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER IONA...OR ABOUT 5 MILES EAST OF IDAHO FALLS...MOVING NORTHEAST AT 30 MPH. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN POCATELLO/IDAHO FALLS. LAT...LON 4359 11204 4345 11187 4360 11163 4360 11195 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 2:30 PM MDT, 2 hours 6 minutes earlier.
Area forecast discussion, Aug 8, 2:30 PM MDT, 2 hours 6 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 230 PM MDT FRI AUG 8 2003 LATEST SATIMG SHOWING MID/UPR CLOUDS WORKING NE ACROSS FORECAST AREA AHEAD OF UPPER S/WV WITH SOME CONVECTION FIRING WITHIN MONTANA/WYOMING THIS AFTERNOON. CLOUDS SHOULD CLEAR FORECAST AREA AROUND MAX HEATING AND ISOLATED TSTM DEVELOPMENT ON BACK EDGE OF CLOUD MASS STILL A POSSIBILITY OVER CNTRL MOUNTAINS/UPPER SNAKE HIGHLANDS THUS WILL LEAVE SLIGHT CHANCE WORDING IN THOSE ZONES. AS FOR REMAINDER OF FORECAST...UPPER TROUGH TO REMAIN ANCHORED OFF PAC NW COAST AS H5 RIDGE OVER NEW MEXICO SHIFTS NW INTO 4-CORNERS REGION OPENING DOOR FOR POSSIBLE INFLUX OF SUB-TROPICAL MOISTURE ACROSS SE ZONES. HAVE TRIMMED BACK COVERAGE OVER ERN HIGHLANDS SUNDAY AS BEST CHANCE FOR A SURGE APPEARS TO BE MONDAY/TUESDAY. FOCUS BEGINS TO SHIFT TOWARD THE NW WEDNESDAY THROUGH FRIDAY AS PAC NW TROUGH BEGINS TO OPEN UP AND LIFT NE INTO CNTRL CANADA BY FRIDAY AFTERNOON. MAIN THREAT WITH TROUGH PASSAGE SHOULD BE WINDS AND COOLER TEMPERATURES. HUSTON KSFX...OPERATIONAL...VCP 21. .PIH...NONE.
Hazardous weather outlook, Aug 8, 5:00 AM MDT, 11 hours 36 minutes before
IDZ017>023-031-032-090000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 500 AM MDT FRI AUG 8 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS AND EMERGENCY MANAGERS...ALL WEATHER REPORTS ARE MUCH APPRECIATED AND IMPORTANT...EVEN OBSERVED WEATHER THAT DOES NOT REACH SEVERE CRITERIA. TRAINED SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.
Nearby
Severe Thunderstorm Warnings in Idaho, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.